Hail, Adams
- When
- June 12, 12:50 PM CST to 12:52 PM CST
- Where
- Adams County, 0.71 mi N of Camp Pt to 1.32 mi ENE of Camp Pt
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.040, -91.068
A thunderstorm complex moved southeastward across the forecast area. Some of the storms became severe, producing large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A thunderstorm complex moved southeastward across the forecast area. Some of the storms became severe, producing large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 12, 11:40 AM CST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1240 PM CDT SAT JUN 12 2010 .DISCUSSION... /439 AM CDT SAT JUN 12 2010/ CONVECTION ASSOCIATED WITH WARM CORE MID LEVEL LOW NOW OVER IN HAS SHIFTED WELL E OF THE CWA. MCS ACTIVITY AND SMALLER CONVECTIVE CLUSTERS CONTINUE MOVING NEWD THRU PORTIONS OF ERN NEBRASKA AND SRN IA. THIS CONVECTION IS ALONG A FRONT EXTENDING FROM A WEAK SFC LOW OVER MI SW TO A WEAK SFC LOW OVER SERN NEBRASKA. RADAR ALSO WAS SHOWING ISOLATED WAA SHOWERS OVER SWRN MO. THE SYNOPTIC FRONT SHOULD REMAIN N OF THE CWA THIS WEEKEND...BUT OUTFLOW BOUNDARIES FROM MCS ACTIVITY MAY INITIATE CONVECTION FURTHER S. WEAK SW FLOW SHRTWVS WILL ALSO MOVE NEWD THRU THE AREA ON THE N OR NW SIDE OF THE SERN US MID-UPPER LEVEL HI. GFS MODEL STILL SUFFERING FROM FEEDBACK PROBLEMS MAKING ITS QPF OUTPUT OVERDONE AT TIMES. OTHER OPERATIONAL MODEL QPF APPEARS QUITE BROADBRUSHED AND ILL DEFINED. USED THE 4 KM EXPLICIT MODELS SIMULATED RADAR REFLECTIVITY FORECAST TO TRY TO BETTER PIN DOWN POPS AND QPF THRU 12Z SUN. THEY APPEAR TO SHOW A BAND OF CONVECTION DROPPING SWD THRU THE CWA LATE THIS AFTN AND EVNG WITH MOST OF THE SHRA/TSRA ACTIVITY S OR SW OF THE CWA BY LATE TGT. WITH THE FRONT REMAINING N OF THE CWA THIS WEEKEND TEMPERATURES ARE EXPECTED TO BE ABOVE NORMAL WITH HEAT INDICES THIS AFTN AND SUN AFTN APPROACHING 100 PARTICULARLY IN THE CITY OF ST LOUIS. THE CHANCE OF STORMS WILL CONTINUE INTO THE WORK WEEK AS THE FRONT BEGINS TO SAG SWD INTO THE CWA SUN NGT AND MON. AS THIS FRONT DROPS SLOWLY SWD THROUGH THE CWA THE COVERAGE OF STORMS SHOULD INCREASE ESPECIALLY OVER THE SRN PORTION OF THE CWA WHICH MAY NOT SEE MUCH COVERAGE OF SHOWERS/THUNDERSTORMS THIS WEEKEND. MOST OF THE CONVECTION MAY FINALLY PUSH S OF THE CWA BY TUE NIGHT AS A SFC RIDGE BUILDS S-SEWD INTO THE CWA BEHIND THE CDFNT. GKS && .AVIATION... /1235 PM CDT SAT JUN 12 2010/ QUICK DISCUSSION THIS AFTERNOON DUE TO ACTIVE WEATHER. BROKEN LINE OF STORMS WILL CONTINUE TO MOVE EAST INTO THE AREA. SHOULD SEE STORMS FIRE AHEAD OF THE LINE AS WELL DUE TO VERY MOIST AND UNSTABLE AIRMASS. HOWEVER...NOT SURE HOW FAR SOUTHEAST WE'LL SEE STORMS TODAY DUE TO UPPER LEVEL RIDGE OVER THE LOWER MISSISSIPPI VALLEY. SHOULD SEE VFR WEATHER OUTSIDE OF STORMS. SPECIFICS FOR KSTL... THINK WE'LL SEE SCATTERED STORMS IN THE AREA LATER THIS AFTERNOON...BUT NOT CERTAIN OF COVERAGE THIS FAR SOUTHEAST DUE TO AFOREMENTIONED UPPER LEVEL RIDGE. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 101 PM CDT SAT JUN 12 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-131200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 101 PM CDT SAT JUN 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY OVER PARTS OF THE BI-STATE REGION THROUGH THIS EVENING...ESPECIALLY FOR AREAS NORTH OF INTERSTATE 70. THUNDERSTORMS WILL HAVE THE POTENTIAL TO REACH SEVERE LIMITS... CAPABLE OF LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. HIGH TEMPERATURES IN THE LOWER TO MID 90S AND HIGH HUMIDITY LEVELS OVER MUCH OF THE SAINT LOUIS METRO AREA WILL COMBINE TO PRODUCE HEAT INDEX VALUES BETWEEN 100 AND 104 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE SUNDAY AND SUNDAY NIGHT MAINLY ACROSS NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. A FEW STORMS MAY BECOME SEVERE... CAPABLE OF DAMAGING WINDS AND LARGE HAIL AS WELL AS HEAVY RAINFALL. HIGH TEMPERATURES IN THE LOWER 90S AND HIGH HUMIDITY LEVELS OVER MUCH OF THE SAINT LOUIS METRO AREA WILL COMBINE TO PRODUCE HEAT INDEX VALUES AROUND 100 DEGREES SUNDAY AFTERNOON. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE MONDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY INTO THIS EVENING...ESPECIALLY OVER PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1253 PM CDT SAT JUN 12 2010 ILZ095-MOZ019-121845- ADAMS IL-LEWIS MO- 1253 PM CDT SAT JUN 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR LEWIS AND NORTHWESTERN ADAMS COUNTIES UNTIL 145 PM CDT... AT 1248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EWING...OR 11 MILES SOUTHWEST OF CANTON... MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CANTON... LA GRANGE... MEYER... URSA... LIMA... LORAINE... WOODVILLE... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
150 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL CAMP POINT 40.04N 91.07W
06/12/2010 E1.00 INCH ADAMS IL FIRE DEPT/RESCUE
FROM CAMP POINT FIRE DEPARTMENT ... PEA TO QUARTER SIZE
HAIL
&&
SIPPRELLThe Lincoln radar (KILX), 148 km away, was scanning. The volume nearest the first event began at 18:48 UTC.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
Thunderstorm winds blew down several large trees in town. One large tree fell onto a garage destroying it. A couple other trees fell onto power lines, pulling them down as well. Also, several tents were blown over at the 13th Annual Route 66 Festival. No injuries were reported.
Thunderstorm winds blew down several large tree limbs and a large tree in town.
Thunderstorm winds caused minor to moderate damage to a couple of barns and blew down some power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243236, 243240, 243242, 243244, 243245.